Alert archive / New Mexico / Flash Flood Watches in 2018
Flash Flood Watch 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Jul 19, 2018, 2:28 AM MDT. It took effect at Jul 19, 2018, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2018, 2:28 AM MDT (08:28 UTC)
- In effect from
- Jul 19, 2018, 12:00 PM MDT
- Expired
- Jul 20, 2018, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jul 18, 5:35 PM MDT, 8 hours 53 minutes earlier.
Area forecast discussion, Jul 18, 5:35 PM MDT, 8 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 535 PM MDT Wed Jul 18 2018 .AVIATION... 00Z TAF CYCLE Afternoon convection continues across mainly western NM this evening. Storm motion is generally to the SW. Sct cu remains along a weak sfc bdry over east-central NM, which is gradually drifting south. This will bring a period of mid-level cigs to KCVN to KROW this evening. Otherwise, VFR conditions prevail with brief with winds becoming terrain dominated overnight. High pressure builds more firmly over NM tomorrow with afternoon convection again confined to the high terrain. 24 && .PREV DISCUSSION...302 PM MDT Wed Jul 18 2018... .SYNOPSIS... A strong upper level high in the southern Great Basin will move southeastward across New Mexico Thursday and over west Texas Friday. Temperatures will rise to well above normal Thursday and Friday with record high temperatures likely in the southeast and east central plains. Shower and thunderstorm activity Thursday and Friday will be mainly located in the western and northern mountains. The upper high will move back to the west across New Mexico Saturday and Sunday with continued above normal temperatures and isolated to scattered thunderstorms in the northern and western higher elevations. The upper high will continue to move to the west Monday and Tuesday, and a strong backdoor cold front will push across eastern and central New Mexico Sunday night and Monday. Moisture behind the front will lead to increasing chances of showers and thunderstorms across eastern and central New Mexico Monday and Tuesday. && .DISCUSSION... The combination of warming and drying aloft, as a strong upper level high builds across NM from the northwest, has inhibited shower and thunderstorm activity this afternoon. Even so, there is enough low and mid level moisture across northern and western NM to produce isolated to scattered activity this afternoon and evening. As the upper level high shifts southeastward tonight and Thursday, a weak vortmax will move around the upper high circulation across western NM. This feature will increase convection across southwest and west central NM with scattered coverage expected Thursday afternoon and evening. Isolated showers and thunderstorms will be generated by convergence over the higher terrain in the northern mountains on Thursday. Otherwise, the strong upper level high will bring dry and warmer conditions to NM Thursday with record highs likely in the east central and southeast plains. The upper high will drift southeast over west TX Friday and will draw moisture northward over western NM and northeastward over north central NM. Scattered showers and thunderstorms are expected across western and northern NM Friday afternoon and evening due to the slight increase in mid level moisture. Very warm air aloft will result in another day of above normal temperatures across the region with record highs likely in the east central and southeast plains. The upper high will slowly shift back to the west over NM Saturday and Sunday with highs 5 to 12 degrees above normal across central and eastern NM and near normal to 5 degrees above normal in western NM. Saturday looks to be the driest day of the forecast period with just a few isolated showers and thunderstorms in the northern and western high terrain. A strong backdoor cold front will push across eastern and north central NM Sunday evening and overnight. The front will increase chances of shower and thunderstorm activity across these areas late Sunday and Sunday night. Models are in good agreement in showing the backdoor cold front reach the Continental Divide by Monday afternoon. A significant increase in moisture behind the front will fuel scattered convection Monday afternoon and Monday night. Cooler air behind the front will reduce high temperatures Monday by 3 to 7 degrees across central NM and 5 to 10 degrees across eastern New Mexico. Highs west of the Continental Divide Monday will still be 3 to 6 degrees above normal. As the upper high shifts further westward across AZ Tuesday and Wednesday, high temperatures will be near to slightly below normal. The moisture brought to northern and central NM by the backdoor front will be recycled Tuesday and Wednesday with isolated to scattered afternoon and evening convection expected with the highest chances of precipitation across north central and northeast NM. 28 && .FIRE WEATHER... Upper high center to wander from the Four Corners region eastward and over the Texas Panhandle/West Texas by Saturday, then drift back to the west early next week. Relatively drier air will dominate for the next couple of days, although there will still be isolated to scattered storms, the number and areal coverage of convection will be less than earlier this week. Storm motions will remain slow, which could result in some locally heavy rainfall. The higher terrain and west central New Mexico look to be favored this afternoon and evening, with a slight uptick on Thursday, but still favoring the west central and higher terrain. Locally fair to poor vent rates are forecast to persist for portions of the west central Thursday, and will also be found over the north central on Thursday. Convection will remain somewhat sparse for the monsoon season Friday into Sunday. The northwest third to half will be featured Friday, Saturday and Sunday afternoon for isolated to scattered slow moving showers and storms. This relative lull in monsoon activity may see an abrupt ending with an upper disturbance and associated cold front forecast to track into northeast New Mexico Sunday night and the front surging through the plains and through the central mountain chain Monday/Monday night. Some model differences show up during this time, with the ECMWF similar with the front but generating much less precipitation than the GFS. The ECMWF also does not move the upper high center as far west as quickly as the GFS, plotting it over southwest/south central New Mexico, versus the GFS locating it over Arizona. We are leaning toward the GFS, with the front jump starting more widespread and prolific rainfall for early to mid next week. Vent rates tend to improve Friday and Saturday. High temperatures will warm Thursday through Saturday, running about 5 to 10 degrees above average. In fact, a few near or record highs will be possible over the Wast Central Plains Thursday. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 18, 4:06 AM MDT, 22 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 406 AM MDT Wed Jul 18 2018 NMZ501>540-191000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 406 AM MDT Wed Jul 18 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms will be mainly confined to the western and northern mountains this afternoon, then they may drift into the Rio Grande Valley this evening. A few of the stronger storms will contain heavy rain, which may result in very isolated flash flooding. Recent burn scars will be the most susceptible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered showers and thunderstorms will favor the area from the central mountains west to the Arizona border Friday through Sunday. Torrential rain will accompany a few of the stronger storms, perhaps leading to isolated flash flooding. Again, the burn scars will be the main concern. A significant increase in moisture early next week will bring about a sharp increase in showers and thunderstorms Monday and Tuesday, especially in the east. Flash flooding will be more likely. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:08 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 19, 5:07 AM MDT | Heat Advisory | ABQ | 15 hr | |
| Jul 19, 1:18 PM MDT | Areal Flood Advisory | ABQ | Colfax | 117 min |
| Jul 19, 2:07 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
| Jul 19, 2:10 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
| Jul 19, 3:20 PM MDT | Areal Flood Advisory | ABQ | Catron | 115 min |
| Jul 19, 3:54 PM MDT | Flash Flood Warning | ABQ | Catron | 3 hr |
| Jul 19, 4:28 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
Nearby
Flash Flood Watches in New Mexico, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.